loading... close

Did anyone ever have an allergic reaction to Tamoxifen? I don't want to blame it yet, but I'm about 3 weeks into taking it and I am noticing a rash starting on my neck.

Lori S Profile
Asked by

anonymous

Learning About Breast Cancer almost 8 years
 
  • Jk Joyce Profile
    anonymous
    Survivor since 2012
    I am hoping one of the side effects is weight loss!,,
    almost 8 years Flag
    • Thumb avatar default
      anonymous
      Learning About Breast Cancer

      I have been on tamoxifen for about six month.At first I had a little weight loss but did start to eat the wrong things for a while, although I didn't gain anymore weight I didn't lose any either. I am now back eating more sensibly and have started...

      more

      I have been on tamoxifen for about six month.At first I had a little weight loss but did start to eat the wrong things for a while, although I didn't gain anymore weight I didn't lose any either. I am now back eating more sensibly and have started to lose weight again. The thing I found that works is cutting out the carbs. You need to be pretty strict about it, no bread, rice, potato, cakes or sugar. Only eat things with no or very little carbs. You don't have to worry about the fat content, eat bacon and eggs, chicken, steak, salad and low carb veggies. But one important thing is you must have a fee day, that is a day when you eat anything you like. My free day is the day I weigh myself. It is a bit like a reward because I have been good all week. By the way I never feel hungry eating like this.

      almost 8 years Flag
    • Jk Joyce Profile
      anonymous
      Survivor since 2012

      Thanks!

      almost 8 years Flag
  • Lisa W Profile
    anonymous
    Patient
    Interesting...I just started my taxol have 12 more wks, then I'll start the tamoxifen. I'm curious to know about side effects too. Please let me know. Hugs & prayers to you. PS. In hoping weight loss is a side effect too..lol..I've gained 7 pds since being on chemo- ACT. But...good news...I'm getting "healthy" so it's not a bad trade off. ;/)
    almost 8 years Flag
    • K G Profile
      anonymous
      Survivor since 2011

      I gained 20 pounds throughout my whole treatment. When I finished radiation and started tamoxifin I was so scared of side effects-especially more weight gain! I started walking 5 days a week and eating less and more healthy. I have lost a little...

      more

      I gained 20 pounds throughout my whole treatment. When I finished radiation and started tamoxifin I was so scared of side effects-especially more weight gain! I started walking 5 days a week and eating less and more healthy. I have lost a little over 20 pounds. I take black cohosh for my hot flashes-which would last 2 minutes and were not bad. I feel stiff in my joints but I think that is more from the chemo long term effects.
      I was so scared to take that first pill-It really hasnt been bad-I feel lucky.

      almost 8 years Flag
  • Marianne R. Profile
    anonymous
    Survivor since 2011
    Try a benedryl it helps but make me sleepy. Call your doctor or even an on call nurse might have a suggestion.
    almost 8 years Comment Flag
  • anonymous Profile
    anonymous
    Survivor since 2012
    Might be best to call your dr and ask about that. I will be staring it in about 7 weeks. I will be interested to hear if the rash is from the medication or not. Hugs and prayers.
    almost 8 years Comment Flag
  • jc lin Profile
    anonymous
    Patient
    Skin rash is on the side affect list, luckily I don't have it. I am on tamoxifen for 8weeks now, most annoying side affect is hot flashes, I also got dizziness and mm
    almost 8 years Flag
    • Lori S Profile
      anonymous
      Learning About Breast Cancer

      Talked to my oncologist and will be seeing him tomorrow. He suggested taking Allegra or Zyrtec, NOT Benadryl. Benadryl has been known to cause potential drug interactions with Tamoxifen. It can affect your heart's rhythm. Also can make Tamoxifen...

      more

      Talked to my oncologist and will be seeing him tomorrow. He suggested taking Allegra or Zyrtec, NOT Benadryl. Benadryl has been known to cause potential drug interactions with Tamoxifen. It can affect your heart's rhythm. Also can make Tamoxifen less effective. Just wanted to pass this info along.

      almost 8 years Flag
  • Jk Joyce Profile
    anonymous
    Survivor since 2012
    I will start it in four weeks and I am dreading seeing the side effects....
    almost 8 years Comment Flag
  • cindy stephenson Profile
    anonymous
    Learning About Breast Cancer
    I also got A rash on my neck and head after first dose of tamoxifen. It is normal - it is a taxotere rash - my onc pre and post treated me with decadron. I also get dizziness but that can be caused by blood volume changes
    almost 8 years Comment Flag
  • jc lin Profile
    anonymous
    Patient
    I did not finish my sentences....mood swing is one of them too.
    almost 8 years Comment Flag
  • Lysa Allison Profile
    anonymous
    Learning About Breast Cancer
    I have been on Tamoxifen for about 9 months. The worst side effect for me has been hot flashed but vitamin E helps. I am a pharmaceutical rep and rash is the most common side effect of medications. I would call your doctor and discuss it with them. Best of luck to you.
    almost 8 years Comment Flag
  • jc lin Profile
    anonymous
    Patient
    Ops, I do
    almost 8 years Comment Flag
  • Lori S Profile
    anonymous
    Learning About Breast Cancer
    Talked to my oncologist and will be seeing him tomorrow. He suggested taking Allegra or Zyrtec, NOT Benadryl. Benadryl has been known to cause potential drug interactions with Tamoxifen. It can affect your heart's rhythm. Also can make Tamoxifen less effective. Just wanted to pass this info along.
    almost 8 years Comment Flag

Educational Video

Personal Story

Related Topics

Looking for another topic?
Use the search box in the top right.

Footer 1

An Early Detection Plan (EDP) significantly increases the chances of surviving breast cancer.

spread the word